Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 238, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 14, 2016, 3:29 PM EDT for Monroe County, West Virginia. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2016, 3:29 PM EDT (19:29 UTC)
- Expired
- Aug 14, 2016, 4:18 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Monroe County, WV
The radar
The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 3:35 PM EDT | TSTM WND DMG | 4 Wsw Union, WV | ONE TREE DOWN ON LILLYDALE-BACK CREEK ROAD |
| Aug 14, 3:59 PM EDT | TSTM WND DMG | 5 Wnw Paint Bank, WV | ONE TREE DOWN ON MONCOVE LAKE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
478
WUUS51 KRNK 141929
SVRRNK
WVC063-142030-
/O.NEW.KRNK.SV.W.0238.160814T1929Z-160814T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT SUN AUG 14 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 430 PM EDT
* AT 329 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAYSIDE...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PETERSTOWN...
UNION...
WAYSIDE...
PICKAWAY...
AND GAP MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3758 8030 3757 8032 3756 8032 3748 8053
3747 8056 3745 8059 3738 8076 3743 8084
3769 8068 3770 8054 3769 8052 3770 8047
3769 8045 3771 8040
TIME...MOT...LOC 1929Z 248DEG 12KT 3752 8070
HAIL...1.00IN
WIND...60MPH
$$
PW2 follow-up statements
514
WWUS51 KRNK 141947
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT SUN AUG 14 2016
WVC063-142030-
/O.CON.KRNK.SV.W.0238.000000T0000Z-160814T2030Z/
MONROE WV-
347 PM EDT SUN AUG 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR
MONROE COUNTY...
AT 347 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RAINES
CORNER...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
UNION...
WAYSIDE...
PICKAWAY...
GAP MILLS...
AND ZENITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3758 8030 3757 8032 3756 8032 3748 8053
3747 8056 3745 8059 3743 8063 3752 8079
3757 8076 3763 8071 3769 8052 3770 8047
3769 8045 3771 8040
TIME...MOT...LOC 1947Z 248DEG 18KT 3755 8060
HAIL...1.00IN
WIND...60MPH
$$
PW864
WWUS51 KRNK 142018
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT SUN AUG 14 2016
WVC063-142028-
/O.CAN.KRNK.SV.W.0238.000000T0000Z-160814T2030Z/
MONROE WV-
418 PM EDT SUN AUG 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR
MONROE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3758 8030 3757 8032 3756 8032 3748 8053
3747 8056 3745 8059 3743 8063 3752 8079
3757 8076 3763 8071 3769 8052 3770 8047
3769 8045 3771 8040
TIME...MOT...LOC 2017Z 248DEG 12KT 3759 8048
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:59 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 14, 1:59 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 159 PM EDT Sun Aug 14 2016 .SYNOPSIS... High pressure centered over the western Atlantic will remain nearly stationary through Tuesday. A weak cold front will move through the Great Lakes and Ohio Valley, stalling just north of the area Monday. This front will eventually get kicked farther south and east by an upper level trough of low pressure which will move across the northern tier states later in the week. && .NEAR TERM /THROUGH TONIGHT/... As of 530 AM EDT Sunday... Persistence seems to be the best forecast. Synoptic features remain unchanged with high pressure centered to our southeast and a surface front to our northwest. Mountain ridges will once again be favored for deep convection this afternoon with widely scattered afternoon and evening showers and thunderstorms developing across the mountains. Can't rule out a stray storm drifting into the piedmont today, but similar to yesterday, subsidence is much stronger from the piedmont to the coast promoting less cloud cover and much warmer temperatures as you head east bound. Heat Advisories have been posted for much of the eastern seaboard along the I-95 corridor from NC to MA with Excessive Heat Warnings for the larger cities (DC,Philly,NYC). Here in the mountains the heat index will not reach the threshold needed for an advisory (which is 105 degrees), but heat index values will test 100 degrees across our piedmont counties, supported by actual air temperatures in the mid 90s and dewpoints in the lower 70s. Mountain counties will be tempered by scattered to broken cloud cover and widely scattered showers, the actual air temperature climbing into the 80s with a Heat index of no more than 90. Any shower activity this afternoon and evening will diminish after sunset. With no change in airmass, expect another mild summer night with lows 65 to 70 in the mountains and 70 to 75 across the piedmont. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As of 400 AM EDT Sunday... The very warm and muggy airmass is expected to remain across the mid-Atlantic through mid-week thanks to strong upper level ridging extending across the southeastern states from the Atlantic, combined with southwesterly windflow in the low levels which is drawing deep tropical moisture northward from the Gulf of Mexico. Monday will be the overall warmest day of the week for much of our area as the upper level ridge continues to strengthen. Believe patchy early morning fog will give way to spotty showers and thunderstorms, mainly for the mountains, a few of which may become strong during the afternoon. Coverage is expected to be spotty enough for strong daytime heating to push afternoon temperatures into the mid/upper 80s for the mountains, while portions of the Piedmont are expected to top out in the mid 90s. A stalled frontal boundary near the Ohio River is expected to make modest southward progress on Tuesday as an upper level disturbance pushes across the southern Great Lakes. Deeper tropical moisture will pool south of the front as indicated by increasing precipitable water values within several weather forecast models. Combine the increased moisture with another day of strong heating, and believe we can expect greater coverage of showers and thunderstorms. Cloud cover and rainfall from this convection will make for slightly cooler afternoon temperatures compared to Monday. Conditions each night will remain on the warm and muggy side, with patchy fog developing in the deeper mountain valleys and across spots that received significant rainfall during the evening prior. Low temperatures will range from the mid/upper 60s for the mountains, to the low 70s east of the Blue Ridge. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 315 PM EDT Saturday... Surface front is forecast to start moving to the south and east Wednesday as an upper level trough moves across the northern tier states and into the Great Lakes. The upper level ridge is also forecast to weaken which will also allow the front to loose latitude. As the front moves into the Mid-Atlantic region expect an uptick in showers and thunderstorms. Forecast surge in PWATS along with at least somewhat lower heights and presence of the surface front supports higher chance to likely pops at times each day. As heights begin to lower, should see a downward trend in temperature from Wednesday through Saturday, however no significant change in airmass is expected which means it will remain seasonably warm and quite humid through the period. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 200 PM EDT Sunday... No change in airmass is expected today with another hot and humid afternoon. scattered thunderstorms were developing on the mountains. High confidence that KBLF, KLWB, and KBCB will have at least thunderstorms in the vicinity, if not impacting the airports themselves. Locally heavy rain has the potential for lowering visibilities to less than 1SM for brief periods of time, however storms are expected to continue moving, therefore sub VFR conditions will be temporary. Showers/Storms to diminish after sunset. Patchy fog developing after midnight with LIFR in the Greenbrier Valley of WV impacting KLWB and in the New River Valley, impacting KBCB/KPSK/KMKJ. Aside for this river valley driven fog, mainly VFR elsewhere overnight. Extended aviation discussion... For the first half of the week, a summertime pattern will continue as a subtropical upper ridge of high pressure remains anchored along the NC/VA coast. A frontal system will be stalled well to our north across from OH into PA with primary thunderstorm threat confined to this frontal boundary. Shower and thunderstorm coverage across our forecast area will remain widely scattered with little or no organization and confined mainly to the mountains during the peak heating times of the day (18Z/2PM to 00Z/8PM). For the second half of the week, Wednesday and beyond, the area of high pressure along the southeast Atlantic coast is expected to weaken. This will allow the aforementioned frontal system to begin moving southward toward the region, resulting in an increased probability of showers/thunderstorms with attendant periods of MVFR cigs/vsbys. Early morning low clouds and fog will likely be on the increase also. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...AMS/PM SHORT TERM...NF LONG TERM...RCS AVIATION...AMS/PM
Hazardous weather outlook, Aug 14, 6:39 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 639 AM EDT SUN AUG 14 2016 NCZ005-006-VAZ035-043>047-058-059-151045- ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 639 AM EDT SUN AUG 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES IN THE MID 90S THIS AFTERNOON. HEAT INDEX NEAR 105. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES MAY REACH 105 DEGREES MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ007-009>020-022>024-032>034-WVZ042>044-507-508- 151045- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 639 AM EDT SUN AUG 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 2:42 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EDT SUN AUG 14 2016
VAZ033-034-044-141930-
BEDFORD-PITTSYLVANIA-FRANKLIN-
242 PM EDT SUN AUG 14 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
PITTSYLVANIA...EASTERN FRANKLIN AND SOUTHWESTERN BEDFORD COUNTIES...
AT 242 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCKY MOUNT...
MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
PENHOOK...
MONETA...
SYDNORSVILLE...
AND FERRUM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF YOU ARE ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3682 8001 3698 8000 3724 7966 3698 7940
3683 7999 3683 8000 3682 8000
TIME...MOT...LOC 1842Z 232DEG 17KT 3695 7987
ASSpecial weather statement, Aug 14, 3:07 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT SUN AUG 14 2016
VAZ012>014-017-141945-
WYTHE-MONTGOMERY-FLOYD-PULASKI-
307 PM EDT SUN AUG 14 2016
...A STRONG THUNDERSTORM WILL AFFECT PULASKI...WEST CENTRAL
FLOYD...SOUTHWESTERN MONTGOMERY AND EAST CENTRAL WYTHE COUNTIES AND
THE CITY OF RADFORD...
AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DRAPER...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHRISTIANSBURG...
RADFORD...
PULASKI...
DUBLIN...
AND ALLISONIA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR CLAYTOR LAKE GET OFF OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3725 8054 3700 8032 3691 8062 3693 8063
3691 8068 3690 8068 3687 8079 3704 8087
TIME...MOT...LOC 1906Z 248DEG 23KT 3699 8075
ASSpecial weather statement, Aug 14, 3:13 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT SUN AUG 14 2016
NCZ001-142000-
ASHE-
313 PM EDT SUN AUG 14 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN ASHE COUNTY...
AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ASHLAND...
MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LANSING...
ASHLAND...
GRASSY CREEK...
FLATWOOD...
AND SHATLEY SPRINGS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3643 8172 3646 8171 3647 8170 3651 8170
3653 8171 3656 8169 3657 8169 3657 8168
3659 8168 3658 8147 3657 8135 3634 8160
3640 8174 3641 8174
TIME...MOT...LOC 1913Z 224DEG 11KT 3645 8167
PWSpecial weather statement, Aug 14, 3:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT SUN AUG 14 2016
VAZ012-142015-
WYTHE-
316 PM EDT SUN AUG 14 2016
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL WYTHE COUNTY...
AT 316 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SPEEDWELL...
MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
MAX MEADOWS...
SPEEDWELL...
CROCKETT...
AND FORT CHISWELL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3704 8122 3703 8119 3702 8118 3703 8116
3695 8087 3676 8114 3680 8128
TIME...MOT...LOC 1916Z 216DEG 10KT 3683 8120
PWSpecial weather statement, Aug 14, 3:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 PM EDT SUN AUG 14 2016
WVZ044-142000-
MONROE-
322 PM EDT SUN AUG 14 2016
...A STRONG THUNDERSTORM WILL AFFECT
MONROE COUNTY...
AT 322 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RED SULPHUR
SPRING...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALDERSON...
PETERSTOWN...
UNION...
PICKAWAY...
AND GAP MILLS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3769 8052 3770 8047 3769 8046 3769 8040
3755 8037 3737 8077 3740 8079 3740 8080
3743 8085 3771 8066 3773 8066
TIME...MOT...LOC 1922Z 241DEG 13KT 3749 8080
PWSpecial weather statement, Aug 14, 3:26 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT SUN AUG 14 2016
VAZ007-WVZ042-142015-
TAZEWELL-MERCER-
326 PM EDT SUN AUG 14 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN TAZEWELL AND WESTERN MERCER COUNTIES...
AT 326 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOISSEVAIN...
MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...
BLUEFIELD...
MATOAKA...
POCAHONTAS...
AND BRAMWELL.
THIS INCLUDES THE FOLLOWING LOCATION MERCER COUNTY AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3727 8142 3731 8140 3732 8137 3742 8131
3742 8130 3741 8129 3742 8128 3746 8131
3750 8125 3751 8122 3752 8121 3730 8100
3728 8110 3725 8119 3721 8141 3727 8144
TIME...MOT...LOC 1926Z 242DEG 15KT 3728 8139
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:14 PM EDT | Special Weather Statement | RNK | Mercer, Summers | 61 min |
| Aug 14, 3:22 PM EDT | Special Weather Statement | RNK | Monroe | 38 min |
| Aug 14, 3:26 PM EDT | Special Weather Statement | RNK | Mercer | 49 min |
| Aug 14, 6:32 PM EDT | Severe Thunderstorm Warning | RNK | Mercer | 43 min |
| Aug 14, 7:21 PM EDT | Special Weather Statement | RNK | Mercer | 39 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.